Hospital appointment : Had my appointment with... - LUPUS UK

LUPUS UK

26,704 members22,674 posts

Hospital appointment

LouLamb
LouLamb

Had my appointment with hospital rheumy today. I’ve got away for steroids and a new med called leflunomide. She’s going to refer me for some hand physio as well!

Has anyone been on leflunomide?

22 Replies
oldestnewest

Good luck with the new treatment, hope it helps, I haven’t been on but im sure you will find someone who has used it 🌸🌸

LouLamb
LouLamb in reply to weathervane

Thank you x

Hi loulamb

Glad your Rheumy appt went so well. I haven't been on lefonamifde but I'm on steroids and am wondering as your Young is it a short course or daily?. You might want to think about a calcium supplement to help protect your bones. Needs to be with Vit d as well for absorption. Your GP will be able to sort this for you. Do hope the physio helps and you'll keep us posted on progress. Hope work is going ok too. X

LouLamb
LouLamb in reply to misty14

Hey.

I’m on 20mg steroid and reducing by 5mg a week so only a months course.

I’ve got an appointment with my gp about restless legs on Monday and need to talk to her about vit d anyway, a I haven’t took any in over a year.

Work is crazy as always. I think I might be getting moved to a more appropriate class where it less physical transfers and more hoisting. X

misty14
misty14 in reply to LouLamb

That's great loulamb about the steroids. Hope they've helped and short courses less worrying about side effects. Sounds like you really need that classroom move so keep pushing for it. Good luck for your GP on Mon. Hope she's helpful. Let us know how you get on. Xx

LouLamb
LouLamb in reply to misty14

Thank you .

I currently feel quite good and happy at the moment ! Let’s see how long is lasts .

misty14
misty14 in reply to LouLamb

Long may it continue for you loulamb. Xx

LouLamb
LouLamb in reply to misty14

I’m hoping !

I had a little incident today at work. A not very happy boy gave my left shoulder a shove. So I’m hoping it doesn’t aggravate it to much. ! 😑

I must say that I had one of the best nights sleep I’ve had in a long time. So I’m hoping the steroids continue to help and I can do more 🙂

misty14
misty14 in reply to LouLamb

That's tough Lou, hope your shoulder isn't complaining too much, steroids should help. If the kids get too much have you someone at work you can talk to like a line manager?.

Glad your sleeping better, it makes such a difference. As you come down on the steroids you might notice a difference too, symptoms returning but if you start on the new drug and it works you may be ok and not notice them. It's a juggle!. Glad your reducing slowly. Good luck for Monday and I hope you have a good weekend. Xx

LouLamb
LouLamb in reply to misty14

Shoulder seems alright at the moment. It was just to cover myself in case I do get and bother so at least if I had to be off work I would get paid.

2 people at work decided the other week when I was off sick they would share their concerns with one for he deputies. So on Monday the deputy spoke to me and I said I will probably get a class room move but it had to go through the head and she need to do her HR stuff.

I am still waiting for my meeting the head to discuss my occupational health report.

I must say I was quite annoyed that these 2 people shared their concerns about my health and being in the class. I think they should have come to me first with their concerns.

misty14
misty14 in reply to LouLamb

Hi Lou, I should think you were upset those two colleagues spoke to your deputy manager without coming to you first!. Not nice but I do hope it will get you your move ASAP. It's a long time since that OH report you had with those recommendations!. Keep reminding them Lou as they should be helping you to stay in your job as your doing so well!. They're very slow to act like so many places!.

Also keep some lupus leaflets in your bag and if anyone asks about your health you can give them one. I've done this and it's been very helpful with colleagues!.

I do admire how your coping with your difficulties and glad your shoulder is holding up. Keep fighting. Xx

Hello LouLamb

I’ve been on it for a few years now. Initially you could experience sporadic diarrhoea and you can tend to lose your appetite. I lost some weight which whilst not necessary..it is usually what a girl enjoys 😚😚

It’s been the most effective drug I’ve tried. I take the usual; hydroxycloroquine, prednisolone, plus celecoxib (NSAID) , DHEA. and Rituximab infusion.

I hope to stay on Leflunomide. Tried Methotrexate and it didn’t seem to be nearly as effective.

I hope it’s the right one for you too, LouLamb. 🍀🍀🍀🤞🏼🤞🏼🤞🏼💗

Gentle hugs

PM

💗💗💗

Hey ,

Thank you for commenting. I’m hoping it will work for me. I tried hydroxy wasn’t any good and methotrexate wasn’t the one for me. I hate doing the injections and the tablets made me awfully sick.

I don’t mind losing a bit of weight 🤔 😂

I hope it does too LouLamb 🍀.

As you’ve reacted badly to others..... give it a chance. I’ve been fortunate to have tolerated well most medications and Leflunomide was the one that I ‘felt’ the most, and not in a good way HOWEVER it’s been the most effective and I no longer have side effects expect ... umm timing carefully any exit from the comfort of my own 🚽 some mornings ☺️😉😉😆.

Report back!

hugs 🤗

PM 🌼🌼

I am suffering quite a bit of diarrhoea with this drug. Do you have any suggestions for best time to take it etc ? Thank you Lou xx

Hi Lou...I understand! I can’t remember how long it took to settle...but it has!

I take it in the morning along with the other drugs. I have a milky coffee and wait...😌💩🧻🚽( so many applicable emojis!).

I’ve been on it for at least 2 maybe more years. It’s had the most impact on reducing inflammatory pain. So, if you can put up with the rather dramatic side effects, it may be worthwhile. Avoid fibre apart from fruit, certainly don’t add any extra. You don’t want to add to the contents...😩. And if your lifestyle allows, give yourself a couple of hours before leaving the house and I avoid eating out where I don’t feel comfortable with the ..inevitable response.

I also had headaches but they settled as well.

I do vividly recall awful predicaments whilst out and wondered whether my body would ever habituate. It has and I 🙏🏼 It does for you too, Lou.

xxoo

Penelope

🌷🌷🌷

Thank you this is so helpful. I am having trouble leaving the house and have taken my dose down to 10mg for now and does appear to be settling a bit. Yes so much waiting around as you know its coming as things rumble and gurgle away. Encouraged that settled for you with time so onwartds I go, LOU XX

Very sensible decision Lou, and once the drug has settled for a while, you could try going back up to 20mg.

Not being able to leave the house waiting for the inevitable 💩 attack, our french son in law would say “zis is not a life”!

🤞🏼🤞🏼🤞🏼 you get your life back 💛

Penelope

🐚🐳🐚

I'm intrigued. My rheumy recently ran through the options and this drug did not figure, I wonder why not? Is it better for some symptoms than others? Does it negatively impact blood test results? Have you already tried Mycophenolate? So many questions, sorry. Still trying to work out why my rheumy was so perplexed about which approach to take to reduce the incidence of joint swelling. I'm glad the prednisolone is helping xx

LouLamb
LouLamb in reply to Fennella02

I’m not sure really ?

I’ve tried hydroxy and methotrexate in the past.

Fennella02
Fennella02 in reply to LouLamb

I googled it and it seems to be aimed mostly at RA. Potential toxicity seems to be the same as for other DMARDs. My blood counts are always so low, even on good days, that I think perhaps they’re nervous. I will enquire about it at my next appt. Hope it works well for you xx

Yes I started this drug a few months ago. xx

You may also like...